Aa
Aa
A
A
A
Close
1808278 tn?1338484942

Black teeh

Have my teeth become grey and decayed because I have to take Dilantin? One year into Dilantin and I have to have four front teeth pulled. Previously healthy. Gums are in good order as I brush them 5x daily.
2 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi, you are right .Dilantin does cause gingival overgrowth and enlargement. These effects usually start appearing after 1-3 months of its usage. The excess gum tissue interferes with cleaning and tooth decay and periodontal disease becomes more prevelant.I will advise you to regularly schedule your appointments with the dentist for removal of plaque in the inaccessible areas of your teeth. Rinse your mouth thoroughly with chlorhexidine.Eliminate unnecessary sugars from your daily diet. Surgical removal of the excess gingival tissue may be discussed with the dentist. Hope this helps. Take care.
1808278 tn?1338484942
Chlorhexidine. Is that basic Listerine? Not the new "flavors"? Thanks. Saw the periodontist today and I am NOT looking forward to seeing him again. But, it beats chewing with no teeth. Michele
Have an Answer?

You are reading content posted in the Dental Health Community

Top Dental Answerers
Avatar universal
taipei, Taiwan
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
If you suffer from frequent headaches, jaw clicking and popping ear pain, you may have TMJ. Top dentist Hamidreza Nassery, DMD, has the best TMJ treatments for you.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.